Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 40, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jul 7, 2013, 3:32 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2013, 3:32 PM EDT (19:32 UTC)
- Expired
- Jul 8, 2013, 4:29 AM EDT
- In force
- 13 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
717 WHUS72 KKEY 071932 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 332 PM EDT SUN JUL 7 2013 GMZ052>055-072>075-080345- /O.NEW.KKEY.SC.Y.0040.130707T1932Z-130708T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 332 PM EDT SUN JUL 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS OUT 60 NM FROM OCEAN REEF WESTWARD TO 20 NM WEST OF DRY TORTUGAS LIGHT. * WINDS AND WAVES...SUSTAINED EAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE STRAITS OF FLORIDA OVERNIGHT...WITH SEAS UP TO SEVEN FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FUTTERMAN
2 follow-up statements
671 WHUS72 KKEY 080214 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 PM EDT SUN JUL 7 2013 GMZ052>055-072>075-080930- /O.CON.KKEY.SC.Y.0040.000000T0000Z-130708T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1014 PM EDT SUN JUL 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...SUSTAINED EAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE STRAITS OF FLORIDA OVERNIGHT...WITH SEAS UP TO SEVEN FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
470 WHUS72 KKEY 080829 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 429 AM EDT MON JUL 8 2013 GMZ052>055-072>075-080930- /O.CAN.KKEY.SC.Y.0040.000000T0000Z-130708T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 429 AM EDT MON JUL 8 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION TODAY...DUE TO EAST WINDS INCREASING TO 15 TO 20 KNOTS. SEAS OF 4 TO 6 FEET WILL CONTINUE ON THE STRAITS OF FLORIDA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 7, 3:30 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 7, 3:30 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 330 PM EDT SUN JUL 7 2013 .DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST SATELLITE IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 200 PM CONTINUES TO DISPLAY A LESS AMPLIFIED PATTERN OVER NORTH AMERICA THAN 24 HOURS PRIOR. THERE REMAINS A LIFTING LOWER AMPLITUDE TROUGH OVER THE OHIO AND TENNESSEE RIVER VALLEY WHICH IS NOW LOCATED BETWEEN TWO VERY LARGE MID AND UPPER ANTICYCLONES...THE WESTERNMOST CENTERED OVER THE TEXAS/NEW MEXICO BORDER AND THE SECOND BEING SITUATED OVER THE WESTERN ATLANTIC AT 72 WEST 35 NORTH. ACROSS THE LOWER LATITUDES...A MID AND UPPER LOW IS NOW JUST NORTH OF THE TURKS AND CAICOS ISLANDS...AND MIGRATING STEADILY WESTWARD. SOUTH FLORIDA AND THE KEYS ARE BENEATH THE SOUTHWESTERN PERIPHERY OF THE WESTERN ATLANTIC SUBSIDENCE. AT THE SURFACE AND IN THE LOWER LEVELS...AS OF 900 AM...1025 MB SURFACE RIDGE REMAINS POSITIONED FROM OFF OF HATTERAS SOUTHWEST TO THE NORTHEAST GULF OF MEXICO. ACROSS THE TROPICS...THERE IS A WEAK SURFACE/LOW LEVEL TROUGH EVIDENT NEAR THE SOUTHEASTERN BAHAMAS. GIVEN THE STRENGTH OF THE RIDGING...HIGHER THAN EXPECTED MOISTURE REMAINS IN THE BOUNDARY LAYER...AND LESS THAN AVERAGE SAHARAN DUST IS ASSOCIATED WITH THIS AIRMASS...WHICH IS RESULTING IN STRONGER THAN EXPECTED LOW LEVEL CONVERGENCE THAN PREVIOUSLY ANTICIPATED UPSTREAM OF THE KEYS. THIS IS RESULTING IN WIDELY SCATTERED COVERAGES OF SHOWERS OF BRIEF MODERATE TO HEAVY RAINFALL AND LOCAL WIND GUSTS NEAR 30 KNOTS. .CURRENTLY...AS OF 200 PM...SKIES ARE PARTLY CLOUDY ACROSS THE ISLANDS AND ADJOINING WATERS. KEY WEST RADAR CONTINUES TO SHOW ISOLATED TO WIDELY SCATTERED FAST MOVING SHOWERS...AS MENTIONED ABOVE. TEMPERATURES HAVE REACHED NEAR 90 DEGREES WITH DEWPOINTS IN THE LOWER 70S ACROSS THE ISLANDS. C-MAN STATIONS ALONG THE FLORIDA REEF ARE RECORDING C-MAN STATIONS BETWEEN 15 AND 20 KNOTS WITH GUSTS BETWEEN 20 AND 25 KNOTS. .FORECASTS...TONIGHT THROUGH MONDAY NIGHT...DESPITE THE TEMPORARY BREADTH OF DRIER UPSTREAM OF THE KEYS...THE LATEST MIMIC IMAGERY UPSTREAM OF THE KEYS...WHICH COMPRISES OF THE BAHAMAS AND WATERS EASTWARD UPSTREAM TO THE NEXT MID AND UPPER LOW NORTH OF THE TURKS AND CAICOS...IS ILLUSTRATING SLIGHTLY DEEPER MOISTURE THAN ANALYZED YESTERDAY...WITH PWAT AVERAGING AROUND 1.75 INCHES. AND GIVEN THE AFOREMENTIONED LOW LEVEL CONVERGENCE EXPECTED TO CONTINUE TONIGHT THROUGH MONDAY NIGHT...HAVE RAISED POPS BACK UP INTO THE LOWER CHANCE CATEGORY...30%. SKIES WILL BE MOSTLY SUNNY EACH DAY...BUT WITH GREATER COVERAGES OF SHOWERS LATER EACH NIGHT AND EARLY EACH MORNING. TUESDAY THROUGH THURSDAY NIGHT...THE MID AND UPPER LOW WILL REACH THE NORTHERN BAHAMAS MONDAY NIGHT...REACHING THE KEYS DURING TUESDAY. THE KEYS WILL REMAIN ON THE DRIER SIDE OF THIS SYSTEM DURING TUESDAY...HOWEVER...A MORE FAVORABLE WIND PROFILE WILL ALLOW FOR BETTER MESOSCALE SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING. AS SUCH...HAVE RAISED POPS INTO THE MIDDLE OF THE ROAD CHANCE CATEGORY. THEN...ON TUESDAY NIGHT...THE MID AND UPPER LOW AND ASSOCIATED LOW LEVEL TROUGH WILL SLOW DOWN AS IT CONTINUES TO MOVE ACROSS SOUTH FLORIDA AND THE FLORIDA KEYS...MOVING VERY SLOWLY TO THE WEST THROUGH THURSDAY...BEFORE REACHING THE SOUTHEAST GULF THURSDAY AND THURSDAY NIGHT. IN ADDITION...ANOTHER UNSEASONAL SHOT OF ENERGY FROM THE LAKES WILL AMPLIFY A TROUGH AGAIN ALONG THE EAST COAST. ALL OF THESE THINGS PROMPT A POTENTIALLY WET FORECAST AND GIVEN THE PERSISTENCE OF THIS OVERALL PATTERN THROUGH THE LAST SEVERAL MONTHS...RAIN CHANCES HAVE BEEN RAISED INTO THE HIGH CHANCE CATEGORY TUESDAY NIGHT THROUGH THURSDAY NIGHT. THIS IS NEAR OR SLIGHTLY BELOW 24 HOUR RAIN CHANCES...BUT ABOVE 12 HOUR RAIN CHANCES FOR THESE PERIODS. EXTENDED...FRIDAY THROUGH SUNDAY...ANOTHER MID AND UPPER LOW IS PROGGED TO MOVE INTO THE MID SOUTH AND SOUTHEASTERN UNITED STATES IN RESPONSE TO AN AMPLIFYING TROUGH OVER THE EASTERN CONUS...WITH WARM CORE MID AND UPPER RIDGING REMAINING OVER THE NORTHWEST ATLANTIC. HENCE...HAVE PUT IN MIDDLE OF THE ROAD CHANCES FOR SHOWERS AND STORMS GIVEN && .MARINE...SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE WATERS TONIGHT...BUT BELIEVE WINDS WILL REACH ADVISORY CRITERIA AGAIN IN THE FLORIDA STRAITS. SMALL CRAFT CAUTION CONDITIONS ARE EXPECTED ACROSS ALL WATERS THROUGH MONDAY NIGHT...WITH HEADLINES NOT EXPECTED FROM TUESDAY ONWARD. && .AVIATION...THROUGH 12Z/8TH...OUTSIDE OF BRIEF MVFR EPISODES...VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS. DUE TO A LACK OF TIMING CONFIDENCE...HAVE INCLUDED A VICINITY SHOWER FOR MARATHON AND INSERTED IT FOR KEY WEST AIRPORT LATE THIS AFTERNOON. EAST WINDS OF 10 TO 15 KNOTS WITH GUSTS OF 18 TO 23 KNOTS WILL LIKELY RELAX AGAIN TONIGHT...BEFORE INCREASING AGAIN MONDAY. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 81 89 80 89 77 88 / 30 30 30 40 50 MARATHON 81 91 80 91 77 89 / 30 30 30 40 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/GRIDS............................DAF AVIATION/NOWCASTS/WARNING/STATEMENTS...........APA DATA COLLECTION/UPPER AIR......................BWC/LK VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jul 7, 6:06 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 606 AM EDT SUN JUL 7 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-081000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 606 AM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS MONDAY THROUGH TUESDAY...WITH SCATTERED THUNDERSTORMS POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 30 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.